MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC LAPAROSCOPY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC LAPAROSCOPY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10561
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility medwatch report (#4900240000-2021-8101) was received reporting contaminated cmc laparoscopy pack (part 89-10561, lot 54530875).A hair was found in deroyal cmc laparoscopy pack during procedure setup.It is believed that it came from the pack.Pack was discarded and sterile field was reset.It was reported that the sample was not available for return.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
A hair was found in deroyal cmc laparoscopy pack during procedure setup.It is believed that it came from the pack.Pack discarded and sterile field was reset.(cmc laproscopy pack).
 
Additional Manufacturer Narrative
A supplier corrective action request (scar) was issued to the wrap supplier o & m halyard medical.Root cause: the product goes through other repacking process and handling prior to end user.Therefore, o & m halyard medical was unable to determine the true root cause for the hair.The following corrective and preventive actions have taken place by o & m halyard medical: ja-07297, ninja-like hood is used in production to minimize the hair from falling on to the product.Personnel was notified to raise awareness of the issue of hair being found on product.Potential root cause: it was determined by deroyal, but not limited to, possible employee failure to identify debris, possible dress code violation, lack of lab coat cleanliness, cleaning process not followed or inadequate, exposed product in warehouse, and debris contained in vendor supplied items.The following corrective actions have taken place by deroyal: manufacturing personnel were retrained on the dress code procedure (corp.Prc.079) and cleaning procedure (corp.Prc.086), sub-assemblies were created to place all items potentially containing/attracting lint together prior to final assembly, quality control specialist started conducting routine walk-throughs in raw material storage areas to identify any potentially exposed product, manufacturing personnel were instructed to wipe down production lines after every order, supplier corrective action request (scar) was issued to the lab coat supplier, corrective and preventive action point (capa) bp20-21-07-009 has been assigned, and added additional guidance to the manufacturing instructions to indicate that these products have had reports of debris to increase scrutiny during the assembly process.The deroyal sales representative conducted an initial site visit on (b)(6) 2021 in regards to reported complaints of contamination (hair and debris) in procedure trays and collected various defective product samples.The samples were provided in bulk and were not able to be correlated to the corresponding reported quality events.The sales representative performed a follow-up visit on (b)(6) 2021, and the customer agreed to individually bag each separate complaint sample in the future.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC LAPAROSCOPY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key12258391
Report Number3005011024-2021-00006
Device Sequence Number14702883
Product Code LRO
UDI-Device Identifier00749756363723
UDI-Public00749756363723
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number89-10561
Device Catalogue Number89-10561
Device Lot Number54530875
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1